Kentucky, 2002Tornadoes and Hail in Kentucky, November 10, 2002
November 10, 2002 · NWS LMK · 47 events in 29 counties and zones
30 thunderstorm wind, 15 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $627,000
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 10, 1:05 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 10, 1:05 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EST SUN NOV 10 2002
...MDT/HIGH RISK SVR FOR LMK CWA INTO TONIGHT...
SIG SVR WX EPISODE APPEARS IMMINENT FOR LMK CWA, WITH BKN LINE OF
SVR CONVECTION DEVELOPING OVER IN/IL/MO ATTM. NEARLY STEADY SWLY
35-40KT FLOW AT 900MB WILL INTERCHANGE OVER OUR REGION WITH 70-80KT
500MB FLOW ASSOC WITH APPROACHING JET STREAK, SIG INCR SHEAR VALUES.
12KM ETA BUFKIT FCST HODOGRAPHS SUGGEST INITIAL PERIOD OF
SUPERCELLULAR CONVECTIVE MODE THIS AFTERNOON, THEN TRANSITIONING TO
MORE OF A LINEAR MODE AS SFC TROF APPROACHES CWA. ALREADY SEEING
SOME ISOLATED LEADING EDGE CELLS OVER SERN MO/SRN IL, SUGGESTING
SUPERCELL THREAT MAY BE REALIZED. FORWARD PROPAGATING MESO-BETA
ELEMENTS MAY HAVE VECTORS NEARING 230/85KT WITHIN LARGER SCALE
LINEAR SYSTEM, WHICH SHOULD HAVE A QUICK EAST MOTION PER 700MB ETA
OMEGA FIELDS.
ONLY LMTG FACTOR (FOR TIME BEING) OVER CWA IS A SMALL CAPPING
INVERSION 750MB, INDICATED BY ARRIVING A/C FROM ANCHORAGE INTO SDF
AT 15Z. RUC FCSTS THIS 750MB PRE FRONTAL WARM PLUME TO RESIDE OVER
CWA TIL 20-21Z, THEN COLLAPSE AT STG FRONTAL DYNAMICS AND
INSTABILITY PUSHES INTO CWA. ANOTHER INTERESTING THING TO NOTE IS
RUC/ETA FCSTING SUBTLE SFC WAVE TO DEVELOP ALONG FRONT OVER WRN TN
00Z/MON, WHICH WOULD ACT TO ENHANCE LOW-LEVEL HELICITIES,
SUPERCELLULAR POTENTIAL, AND OVERALL CONVECTIVE DEVELOPMENT DOWN IN
SRN KY FOR A PERIOD OF TIME. WIND DAMAGE AND ISOLATED TORNADOES LOOK
TO BE THE PRIMARY THREATS. PER CURRENT RADAR TRENDS, SOME POST
FRONTAL STRATIFORM PCPN WILL LIKELY FOLLOW DURING OVERNIGHT HOURS.
TS COMPLEX SHOULD PUSH EWD AND EXIT LMK CWA IN THE WEE HOURS MONDAY
MORNING. KEEPING IT BRIEF HERE, NEXT WX STORY IS SFC LOW DEVELOPING
ACROSS SERN CONUS TUE AM, WITH POSITIVE FEEDBACK RESPONSE DEEPENING
MID-LEVEL TROF OVER CWA. LOOKS TO BE ONE OF THOSE COOL, RAW, AND
CLOUDY DAYS TUE WITH NLY SFC FLOW. GIVEN FCST L/RS WITHIN TROF
AXIS, SOME SPRINKLES NOT OUT OF THE QUESTION, BUT WILL LEAVE ZFP DRY
FOR NOW. CLIPPER TYPE SFC LOW RACES ACROSS GREAT LAKES THU-FRI, WITH
ATTENDANT CF FCST BY 12Z GFS TO SLIDE INTO LMK CWA DURING SAID
PERIOD. DECENT DYNAMICS AND SOME MOISTURE SUGGEST CHCS OF PCPN OVER
CWA.
.SDF...NONE.
XXV
Hazardous weather outlook, Nov 10, 12:15 PM EST, 4 hours 40 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...
A POTENTIALLY VERY DANGEROUS WEATHER SITUATION IS SETTING UP ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING. THE STORM
PREDICTION CENTER HAS INDICATED THERE IS A HIGH RISK OF SEVERE
THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF INTERSTATE 64...WITH
A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THAT AREA.
NUMEROUS THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT ACROSS
SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE THUNDERSTORMS WILL
ORGANIZE INTO A SQUALL LINE WHICH WILL MOVE IN EXCESS OF 50 MPH FROM
WEST TO EAST ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS
AFTERNOON AND EVENING. VERTICAL WIND SHEAR IN THE ATMOSPHERE IS
SUPPORTIVE OF SUPERCELLS WHICH WILL ENHANCE THE POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. WITH SUFFICIENT LOW LEVEL TURNING OF
THE WINDS...ISOLATED STRONG TORNADOES WILL ALSO BE POSSIBLE
ESPECIALLY IN THE HIGH RISK AREA ACROSS CENTRAL KENTUCKY.
PEOPLE IN CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA MUST REVIEW
SEVERE WEATHER SAFETY RULES NOW AND HAVE A PLAN OF ACTION READY WHEN
SEVERE WEATHER DEVELOPS IN YOUR AREA. LISTEN TO NOAA WEATHER RADIO
OR COMMERCIAL MEDIA OUTLETS FOR POSSIBLE WATCHES...WARNINGS AND
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SITUATION.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
VLD
In the hours before
Local storm report, Nov 10, 4:43 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
443 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM IRELAND IN WIND DAMAGE
11/10/02 DUBOIS TREES DOWNED. 6 INCH
DIAMETER
LDEvent by event
30 thunderstorm wind, 15 hail, 2 tornado. Local standard time, as filed.
Hail, Monroe
- When
- November 10, 4:55 PM EST
- Where
- Monroe County, Tompkinsville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.700, -85.683
Thunderstorm Wind, Clinton
- When
- November 10, 5:00 PM EST
- Where
- Clinton County, Albany
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.683, -85.133
Hail, Meade
- When
- November 10, 5:20 PM EST
- Where
- Meade County, Battletown
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -86.300
Thunderstorm Wind, Meade
- When
- November 10, 5:20 PM EST
- Where
- Meade County, Wolf Creek
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.100, -86.383
Thunderstorm Wind, Monroe
- When
- November 10, 5:20 PM EST
- Where
- Monroe County, Tompkinsville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.700, -85.683
Thunderstorm Wind, Russell
- When
- November 10, 5:30 PM EST
- Where
- Russell County, Creelsboro
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.883, -85.200
Hail, Jefferson
- When
- November 10, 6:05 PM EST
- Where
- Jefferson County, Prospect
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -85.617
Pea to quarter size hail was covering the ground.
Thunderstorm Wind, Jefferson
- When
- November 10, 6:05 PM EST
- Where
- Jefferson County, Kosmosdale
- Measured
- 65 kt (75 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 38.033, -85.917
A power pole was snapped.
Hail, Breckinridge
- When
- November 10, 6:05 PM EST
- Where
- Breckinridge County, Irvington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.883, -86.283
Thunderstorm Wind, Breckinridge
- When
- November 10, 6:13 PM EST
- Where
- Breckinridge County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.800, -86.400
Hail, Jefferson
- When
- November 10, 6:15 PM EST
- Where
- Jefferson County, Prospect
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -85.617
Hail fell near mile marker 15 on Interstate 71.
Thunderstorm Wind, Trimble
- When
- November 10, 6:19 PM EST
- Where
- Trimble County, Bedford
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.583, -85.317
Trees and power lines were downed.
Hail, Oldham
- When
- November 10, 6:20 PM EST
- Where
- Oldham County, Countywide
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.400, -85.450
1.00 inch hail fell at La Grange. There were numerous reports of large hail from around the county.
Thunderstorm Wind, Russell
- When
- November 10, 6:20 PM EST
- Where
- Russell County, Russell Spgs
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.050, -85.083
Trees and power lines were downed.
Thunderstorm Wind, Jefferson
- When
- November 10, 6:50 PM EST
- Where
- Jefferson County, Indian Hills
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.283, -85.650
Trees were downed along River Road.
Thunderstorm Wind, Logan
- When
- November 10, 7:00 PM EST
- Where
- Logan County, Lewisburg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.983, -86.933
Trees and power lines were downed.
Hail, Shelby
- When
- November 10, 7:05 PM EST
- Where
- Shelby County, 3 mi E of Shelbyville
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.217, -85.183
Thunderstorm Wind, Franklin
- When
- November 10, 7:25 PM EST
- Where
- Franklin County, Switzer
- Measured
- 75 kt (86 mph)
- Property damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.250, -84.750
A mobile home was blown off its foundation.
Hail, Scott
- When
- November 10, 7:40 PM EST
- Where
- Scott County, Sadieville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -84.533
Thunderstorm Wind, Anderson
- When
- November 10, 7:44 PM EST
- Where
- Anderson County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -84.983
Trees and power lines were downed.
Thunderstorm Wind, Barren
- When
- November 10, 7:45 PM EST
- Where
- Barren County, Glasgow
- Measured
- 75 kt (86 mph)
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.983, -85.900
Mobile homes were blown off their foundations.
Thunderstorm Wind, Woodford
- When
- November 10, 7:45 PM EST
- Where
- Woodford County, Versailles
- Measured
- 57 kt (66 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -84.733
Hail, Woodford
- When
- November 10, 7:50 PM EST
- Where
- Woodford County, Midway
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.150, -84.683
Hail, Harrison
- When
- November 10, 7:50 PM EST
- Where
- Harrison County, Berry
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -84.383
Thunderstorm Wind, Fayette
- When
- November 10, 7:55 PM EST
- Where
- Fayette County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -84.467
Trees were downed countywide.
Thunderstorm Wind, Green
- When
- November 10, 7:55 PM EST
- Where
- Green County, Creal
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -85.650
Hail, Hart
- When
- November 10, 8:00 PM EST
- Where
- Hart County, Horse Cave
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.183, -85.917
Hail, Scott
- When
- November 10, 8:00 PM EST
- Where
- Scott County, Georgetown
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -84.550
Thunderstorm Wind, Allen
- When
- November 10, 8:00 PM EST
- Where
- Allen County, Halifax
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -86.233
A couple of trees were downed.
Thunderstorm Wind, Allen
- When
- November 10, 8:00 PM EST
- Where
- Allen County, Scottsville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.750, -86.183
Thunderstorm Wind, Barren
- When
- November 10, 8:00 PM EST
- Where
- Barren County, Bon Ayr
- Measured
- 85 kt (98 mph)
- Property damage
- $467,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -86.067
Forty-seven homes had some damage, 6 had major damage, 2 homes were destroyed. Sixteen barns were destroyed. Two businesses and 2 garages had major damage. The damage area was estimated to be 2 miles long and one half mile wide.
Hail, Barren
- When
- November 10, 8:10 PM EST
- Where
- Barren County, Park City
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.100, -86.050
Thunderstorm Wind, Nicholas
- When
- November 10, 8:10 PM EST
- Where
- Nicholas County, Myers
- Measured
- 70 kt (81 mph)
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -83.950
A mobile home was blown off its foundation.
Thunderstorm Wind, Marion
- When
- November 10, 8:15 PM EST
- Where
- Marion County, 2 mi N of Lebanon
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.600, -85.250
Trees were blown on to Highway 55.
Thunderstorm Wind, Bourbon
- When
- November 10, 8:18 PM EST
- Where
- Bourbon County, Paris
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -84.250
Hail, Taylor
- When
- November 10, 8:20 PM EST
- Where
- Taylor County, Elk Horn
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.317, -85.283
Thunderstorm Wind, Taylor
- When
- November 10, 8:20 PM EST
- Where
- Taylor County, 5 mi SW of Campbellsville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -85.417
Numerous trees were downed.
Thunderstorm Wind, Mercer
- When
- November 10, 8:20 PM EST
- Where
- Mercer County, Cornishville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.800, -85.000
Thunderstorm Wind, Metcalfe
- When
- November 10, 8:30 PM EST
- Where
- Metcalfe County, 3 mi SW of Sulphur Well
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.067, -85.650
Thunderstorm Wind, Adair
- When
- November 10, 8:30 PM EST
- Where
- Adair County, Cane Vly
- Measured
- 87 kt (100 mph)
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.183, -85.317
At Cane Valley, four barns were destroyed. One new home was destroyed. The roof was blown off an office building. A steeple was blown off a church. An NWS storm survey concluded that damage was due to a classic downburst system, with straight line winds in the vicinity of 100 mph.
Tornado, Casey
- When
- November 10, 8:30 PM EST to 8:31 PM EST
- Where
- Casey County, 5 mi SE of Jacktown
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.400, -84.950
A funnel cloud likely remained aloft for much of the duration of the storm, but spot F0 damage to trees was found on the ridge top along Peyton Ridge, at an elevation of about 1400 feet.
Hail, Lincoln
- When
- November 10, 8:40 PM EST
- Where
- Lincoln County, Hustonville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -84.817
Thunderstorm Wind, Monroe
- When
- November 10, 8:40 PM EST
- Where
- Monroe County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.717, -85.733
Thunderstorm Wind, Casey
- When
- November 10, 8:45 PM EST
- Where
- Casey County, Mintonville
- Measured
- 70 kt (81 mph)
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.183, -84.817
The roof was blown off a barn.
Tornado, Lincoln
- When
- November 10, 8:45 PM EST to 8:46 PM EST
- Where
- Lincoln County, 3 mi SE of Hustonville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.433, -84.783
A funnel cloud briefly touched down on the ridge top of Angel Ridge at an elevation of about 1300 feet. Trees were uprooted in an area less than the size of a football field.
Thunderstorm Wind, Metcalfe
- When
- November 10, 8:45 PM EST
- Where
- Metcalfe County, Edmonton
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.983, -85.600
Thunderstorm Wind, Russell
- When
- November 10, 9:15 PM EST
- Where
- Russell County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.983, -85.050
Trees and power lines were downed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323274, 5323275, 5323277, 5323278, 5323279, 5323276, 5322623, 5322624, 5322625, 5322626, 5322627, 5322629, 5322628, 5322630, 5322631, 5322633, 5322632, 5322634, 5322635, 5322636, 5322637, 5322638, 5322683, 5322684, 5322685, 5322686, 5322687, 5322688, 5322689, 5322690, 5322691, 5322692, 5322693, 5323281, 5323280, 5323282, 5323283, 5323284, 5323285, 5323286, and more.